MAUDE Adverse Event Report: DEPUY MITEK HEALIX TRANSTEND DRILL BIT; MITEK ARTHROSCOPIC INSTRUMENTS

DEPUY MITEK HEALIX TRANSTEND DRILL BIT; MITEK ARTHROSCOPIC INSTRUMENTS
Catalog Number 222281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported via phone call that the customer's healix transtend 2.2mm drill bit failed during a shoulder arthroscopy procedure due to the distal part of the tip breaking.The device broke in the per cannula system and not the patient.The case was completed using another like device.There were no adverse patient consequences or time delays.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not available for a physical evaluation.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.A dhr review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one similar complaint for this lot of devices that were released to distribution.This lot is 5 years old and irs a possibility that repeated use caused the tip to weaken and break.At this point in time, no further action is warranted.However, should any new information be provided in future, this file will be re-opened and a thorough investigation will be performed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
HEALIX TRANSTEND DRILL BIT
Common Device Name
MITEK ARTHROSCOPIC INSTRUMENTS
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key6379152
Report Number1221934-2017-10085
Device Sequence Number10996119
Product Code HTW
UDI-Device Identifier10886705020331
UDI-Public(01)10886705020331(10)1208002
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2017
Report Date (Section F) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222281
Device Lot Number1208002
Was Device Available for Evaluation? No
Event Location Hospital
Date Report to Manufacturer02/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1